Show simple item record  

dc.contributor.authorCraig, Ian J.D.en_NZ
dc.contributor.authorHenton, S.M.en_NZ
dc.date.accessioned2016-05-11T20:55:28Z
dc.date.available1995en_NZ
dc.date.available2016-05-11T20:55:28Z
dc.date.issued1995en_NZ
dc.identifier.citationCraig, I. J. D., & Henton, S. M. (1995). Exact solutions for steady state incompressible magnetic reconnection. Astrophysical Journal, 450(1), 280–288. http://doi.org/10.1086/176139en
dc.identifier.issn0004-637Xen_NZ
dc.identifier.urihttps://hdl.handle.net/10289/10205
dc.description.abstractThe problem of steady state magnetic reconnection in incompressible, resistive plasmas is addressed. It is shown that families of exact analytic solutions can be derived by exploiting the formal symmetry between the magnetic field lines and the streamlines of the flow. These solutions, while incorporating previous models for antiparallel magnetic merging, assume no inherent topological symmetry for the reconnective geometry. It is demonstrated that fast reconnection occurs within a narrow X-type configuration defined by the intersection of two separatrix lines. One separatrix line is undistinguished physically, but the other is contiguous with a global current sheet across which there is no plasma flow. The implication is that fast reconnection is more likely to be associated with strong shearing motions close to the neutral point rather than with the conventional stagnation point flow topology.en_NZ
dc.format.mimetypeapplication/pdf
dc.language.isoen
dc.rightsThis article is published in the Astrophysical Journal. © 1995 The American Astronomical Society.
dc.titleExact solutions for steady state incompressible magnetic reconnectionen_NZ
dc.typeJournal Article
dc.identifier.doi10.1086/176139en_NZ
dc.relation.isPartOfAstrophysical Journalen_NZ
pubs.begin-page280
pubs.elements-id83846
pubs.end-page288
pubs.issue1en_NZ
pubs.volume450en_NZ
dc.identifier.eissn1538-4357en_NZ


Files in this item

This item appears in the following Collection(s)

Show simple item record